# SDR CA970523007

- Difficulty date: May 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC8311
- System (JASC): 2720 · Rudder Control System
- Part: Rudder
- Condition: Jammed
- Location: Flight Control
- Component: Dhav
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) APPARENT RUDDER JAM IMMEDIATELY AFTER ROTATION. FOLLOWING ROTATION INTO A MODERATED CROSSWIND CORRECTIVE RUDDER WAS APPLIED. RUDDER PEDALS WERE STIFF AND EVEN WITH A CONSIDERABLE FORCE APPLIED THE RUDDER ONLY HAD A LIMITED AMOUNT OF DIRECTIONAL CONTROL. CONTROL GIVEN TO F.O. FOR VERIFICATION. PRECAUTIONARY LANDING CARRIED OUT OK. EMERGENCY DECLARED. PILOT CLAIMED RUDDER COULD BE OPERATED DURING THE FLIGHT USING THE AUTOPILOT AND TRIM SYSTEM. CONTROL CABLES CIRCUITS CHECKED OFF. THE TWO RUDDER ACTUATORS AND THE RUDDER DAMPER WERE REPLACED AS A PRECAUTION.
